Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 1, NWS Fort Worth, TX

February 1, 2004Stephens County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 1, 2004, 3:49 PM CST for Stephens County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2004, 3:49 PM CST (21:49 UTC)
Expired
Feb 1, 2004, 4:45 PM CST
In force
56 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Stephens County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WUUS54 KFWD 012149
SVRFTW
TXC429-012245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CST SUN FEB 1 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEPHENS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 445 PM CST

* AT 348 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER GUNSIGHT...MOVING EAST AT 20 MPH.

HAIL UP TO ONE INCH IN DIAMETER IS LIKELY. FOR YOUR PROTECTION MOVE 
TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3295 9870 3252 9900 3252 9859 3295 9858

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 3:45 PM CST, 4 minutes earlier.

Area forecast discussion, Feb 1, 3:45 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CST SUN FEB 1 2004

STRONG DYNAMICS WITH AN ACTIVE TRANSVERSE CIRCULATION IN LEFT EXIT
REGION OF APPROACHING JET MAX ARE/WILL COMBINE WITH STRONG LAPSE
RATES AND SUFFICIENT ELEVATED GULF MOISTURE TO RESULT IN SHOWERS AND
THUNDERSTORMS THIS EVENING...MOST NUMEROUS FROM CENTRAL INTO NORTH
AND NORTHEASTERN SECTIONS OF NORTH TEXAS.  WE WILL GO WELL ABOVE
MOS POPS IN THESE AREAS...LARGELY BASED ON CURRENT TRENDS AND
MESOSCALE MODELS VALID THROUGH THE EVENING. WILL CALL FOR A CHANCE
OF RAIN AND THUNDERSTORMS ELSEWHERE...WITH MOST OF THE PRECIP ENDING
AROUND MIDNIGHT (EXCEPT FOR THE EXTREME NORTHEAST). 500 MB TEMPS OF
-25 DEG C ARE INDICATIVE OF THE CONVECTIVE POTENTIAL...AND SOME
MARBLE HAIL HAS BEEN REPORTED IN STEPHENS COUNTY.

TWO ADDITIONAL SYSTEMS WILL AFFECT NORTH TEXAS THIS COMING WEEK
...THE MOST POTENT DISTURBANCE ON TUESDAY NIGHT AND WEDNESDAY...AND
THE LAST LATE FRIDAY AND EARLY SATURDAY. THE GFS IS RATHER
PROGRESSIVE WITH THE WEDNESDAY SYSTEM...ALTHOUGH IT DOES NOT APPEAR
TO DEVELOP THE PRECIP QUICKLY ENOUGH...ACCORDING TO 295 AND 300
DEGREE ISENTROPIC SURFACE FORECASTS. WE HAVE CHOSEN TO GO WITH THE
REASONABLE LOOKING ISENTROPIC FORECASTS AND HAVE STARTED PRECIP
TUESDAY NIGHT RATHER THAN WEDNESDAY. WE HAVE VERY LOW CONFIDENCE IN
THE THE FRIDAY SYSTEM...THUS POPS ARE VERY LOW AT THIS TIME.

MOS TEMPS AND POPS ARE HAVING PROBLEMS...WE HAVE GONE HIGHER THAN
MOS POPS...AND GENERALLY COOLER THAN MOS TEMPERATURES.

ADDENDUM:  A FEW HAIL STORMS SHOULD CONTINUE THROUGH THE
EVENING...GIVEN ELEVATED SHEAR AND INSTABILITIES.  #26
&&

.PRELIMINARY POINT POPS/TEMPS
DALLAS-FT. WORTH, TX   35  52  32  56 /  70   0   0   0
WACO, TX   36  55  32  59 /  40   0   0   0
PARIS, TX   35  47  29  52 /  90   0   0   0
DENTON, TX   33  49  28  53 /  80   0   0   0
MCKINNEY, TX   33  49  28  53 /  80   0   0   0
DALLAS, TX   35  52  32  56 /  70   0   0   0
TERRELL, TX   35  50  31  55 /  70   0   0   0
CORSICANA, TX   37  52  32  58 /  60   0   0   0
TEMPLE, TX   37  55  32  60 /  40   0   0   0
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Feb 1, 4:20 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
420 AM CST SUN FEB 1 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012300-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...
A STRONG UPPER LEVEL STORM WILL APPROACH NORTH TEXAS ON WEDNESDAY...
BRINGING A CHANCE OF THUNDERSTORMS TO THE ENTIRE REGION. HEAVY
RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY. AS COLD AIR FILTERS
INTO NORTH TEXAS BEHIND THE SYSTEM...SOME OF THE RAIN MAY MIX WITH
SNOW ACROSS THE RED RIVER VALLEY REGION ON THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

ROBBINS

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.